Alert archive / Louisiana / Flash Flood Warnings in 2009

Flash Flood Warning 42, NWS New Orleans, LA

December 14, 20097 parishes in Louisiana; 4 counties in Mississippi

NWS New Orleans, LA issued this flash flood warning at Dec 14, 2009, 3:44 PM CST for 7 parishes in Louisiana; 4 counties in Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 14, 2009, 3:44 PM CST (21:44 UTC)
Expired
Dec 14, 2009, 6:45 PM CST
In force
3 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
None

Counties East Baton Rouge Parish, LA, East Feliciana Parish, LA, Livingston Parish, LA, Pointe Coupee Parish, LA, Saint Helena Parish, LA, West Baton Rouge Parish, LA, West Feliciana Parish, LA, Amite County, MS, Pike County, MS, Walthall County, MS, Wilkinson County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 9.7 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2009-12-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1069 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2009-12-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1069 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
434 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLIX 142144
FFWLIX
LAC033-037-063-077-091-121-125-MSC005-113-147-157-150045-
/O.NEW.KLIX.FF.W.0042.091214T2144Z-091215T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
344 PM CST MON DEC 14 2009

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* FLASH FLOOD WARNING FOR THE FOLLOWING PARISHES AND COUNTIES...
  EAST BATON ROUGE...EAST FELICIANA...NORTHWESTERN LIVINGSTON
  POINTE COUPEE...NORTHERN ST. HELENA...NORTHERN WEST BATON ROUGE
  ...WEST FELICIANA...AMITE...NORTHERN PIKE...NORTHWESTERN 
  WALTHALL...AND WILKINSON...

* UNTIL 645 PM CST

* AT 336 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A LINE OF THUNDERSTORMS PRODUCE HEAVY RAINFALL THAT MAY LEAD TO
  FLASH FLOODING. THIS LINE WAS EXTENDING FROM 6 MILES NORTHEAST 
  OF GLOSTER TO BATCHELOR...OR ALONG A LINE EXTENDING FROM 13 MILES 
  NORTHWEST OF LIBERTY TO 8 MILES NORTHEAST OF MELVILLE...MOVING EAST 
  AT 40 MPH. 1 TO 2 INCHES OF RAIN PER HOUR CAN BE EXPECTED WITH THESE
  STORMS. DUE TO RECENT RAINFALL...STREETS ARE MUCH MORE PRONE TO 
  FLASH FLOODING AND WILL LIKELY OCCUR AT A FASTER RATE THAN NORMAL. 

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  LIVONIA...MORGANZA...ERWINVILLE...WAKEFIELD...CENTREVILLE...
  SPILLMAN...WESTMINSTER...NORWOOD...SLAUGHTER...GREENWELL SPRINGS...
  WATSON...PRIDE...FELPS...SUMMIT...DARLINGTON...EASLEYVILLE...
  GILLSBERG AND MAGNOLIA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3101 9176 3105 9172 3103 9163 3101 9163
      3099 9163 3104 9155 3112 9162 3121 9160
      3123 9148 3132 9145 3136 9119 3132 9110
      3134 9013 3100 9064 3099 9056 3041 9108
      3050 9146 3051 9173 3072 9173 3085 9180

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Dec 14, 11:51 AM CST, 3 hours 53 minutes earlier.

Area forecast discussion, Dec 14, 11:51 AM CST, 3 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1151 AM CST MON DEC 14 2009

.AVIATION...
WIDESPREAD SHOWER AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA
THROUGH THE PERIOD. SOME OF THESE STORMS WILL HAVE FREQUENT
LIGHTNING. VIS WILL FLUCTUATE UP AND DOWN BETWEEN STORMS WITH VIS
INCREASING DURING RAIN AND GOING BACK DOWN AS BR/FG RETURNS WHEN
THE RAIN STOPS. CIGS WILL IMPROVE LITTLE TODAY WITH VLIFR TO LIFR
PREVAILING. NOT EXPECTING MUCH CHANGE IN THE NEXT 24 HRS.

&&

.PREV DISCUSSION... /ISSUED 917 AM CST MON DEC 14 2009/

UPDATE...
..SOUNDING DISCUSSION...

NO PROBLEMS WITH THE FLIGHT THIS MORNING. VERY DENSE FOG HAS
FORMED UNDER THE INVERSION THIS MORNING AS DEW POINT DEPRESSIONS
ARE AT ZERO DEGREES IN THAT LAYER. A VERY MOIST SOUNDING FOR
MIDDLE DECEMBER...WITH A PW OF 1.63 INCHES. SOUNDING SHOWS
TEMPERATURES WILL ONLY HAVE TO WARM FROM THE CURRENT TEMPERATURE OF
66 UP TO 72 DEGREES IN ORDER FOR THE FOG TO BURN OFF WHICH WILL
THEN ALLOW FOR CONVECTION TO BEGIN TO FIRE UP LATER THIS MORNING.
WINDS ARE VERY UNIFORM FROM THE SOUTHWEST THROUGHOUT THE ENTIRE
SOUNDING.

PREV DISCUSSION... /ISSUED 725 AM CST MON DEC 14 2009/

UPDATE...
UPDATED FORECAST TO INITIATE FLASH FLOOD WATCH AT PRESENT INSTEAD
OF AT 18Z...AS PRECIPITATION ALREADY BREAKING OUT JUST NORTH OF
WARM FRONT ALONG COAST. NO OTHER SIGNIFICANT CHANGES TO GOING
FORECAST. 35

PREV DISCUSSION... /ISSUED 321 AM CST MON DEC 14 2009/

SYNOPSIS...
OLD STATIONARY FRONT CURRENTLY SITTING ALONG THE GULF COAST WITH
DENSE FOG TO THE NORTH OF THE FRONT...AND LIGHT SOUTH WINDS TO THE
SOUTH OF THE FRONT. TEMPERATURES GENERALLY IN THE 60S AT 09Z.

SHORT TERM...
AS WEAK DISTURBANCE MOVES NORTHEASTWARD THROUGH THE NORTHERN
GULF...WE SHOULD GRADUALLY SEE A LITTLE NORTHWARD MOVEMENT OF THE
WARM FRONT DURING THE MORNING HOURS...WHICH SHOULD EASE THE FOG
SOMEWHAT. WILL CONTINUE DFA UNTIL 15Z...BUT WOULD NOT BE SHOCKED
IF IT EVENTUALLY NEEDS EXTENDED FOR AN HOUR OR TWO.

ISENTROPIC LIFT INCREASES AGAIN BY LATE MORNING AS ANOTHER SOUTHERN
STREAM SHORTWAVE APPROACHES...ALLOWING RAIN TO REDEVELOP. RAIN
EXPECTED TO CONTINUE...ALONG WITH ISOLATED TO SCATTERED
THUNDER...UNTIL PASSAGE OF JET MAXIMA AROUND MIDDAY ON TUESDAY.
WITH 00Z GFS POTENTIALLY HAVING FEEDBACK ISSUES...AND QPF ON 00Z
NAM RUN SIGNIFICANTLY UNDERDONE...WILL GO ALONG HPC
GUIDANCE...WITH WIDESPREAD 1.5 TO 3.0 RAINFALL TOTALS
EXPECTED...AND HIGHER AMOUNTS POSSIBLE. FFA TO CONTINUE THROUGH
DAYTIME HOURS TUESDAY. WHILE ISOLATED STRONG WIND GUSTS
POSSIBLE...WEAK LAPSE RATES SHOULD PREVENT WIDESPREAD SEVERE
WEATHER ISSUES.

PASSAGE OF JET MAXIMA ON TUESDAY WILL ALLOW COLD FRONT TO FINALLY
MOVE THROUGH THE AREA. ECMWF TIMING APPEARS TO BE THE ACCEPTED
SOLUTION AT THIS POINT. THIS USHERS IN DRIER AND COOLER AIR INTO
THE AREA FOR WEDNESDAY. TEMPERATURE GUIDANCE FOR TUESDAY AND
WEDNESDAY SHADED TOWARD 13/21Z SREF NUMBERS...WHICH ARE WARMER
THAN MAV BUT COOLER THAN MET. 35

LONG TERM...
AS EASTERN TROF DEVELOPS...FLOW OVER OUR AREA BECOMES NORTHWEST...BUT
WE DO NOT IMPORT UNREASONABLY COLD AIR FROM THE NORTH AT THIS
TIME. THIS IS GENERALLY A DRY PATTERN. PREVIOUS FORECAST CARRIED
THIS AND IT FOLLOWS THE GFS SOLUTION. TEMPERATURES NEAR TO
SLIGHTLY BELOW NORMAL WITH THIS SOLUTION.

I DO NOTE THAT THE 14/00Z ECMWF SOLUTION DOES BRING A SHORTWAVE
OUT OF OLD MEXICO ACROSS THE NORTHERN GULF ON FRIDAY...WHICH WOULD
HAVE THE POTENTIAL TO SPREAD RAIN BACK INTO THE AREA ON FRIDAY.
UPPER TROF ON THIS SOLUTION IS ALSO CONSIDERABLY FURTHER WEST BY
SUNDAY...BRINGING MUCH COLDER AIR INTO THE AREA BY THE END OF THE
WEEKEND. OBVIOUSLY...QUITE A SPREAD IN SOLUTIONS FOR THE MEDIUM
RANGE...AND FORECAST BUST POTENTIAL IS GREATER THAN NORMAL.

AVIATION...
WIDESPREAD DENSE FOG PRODUCING LIFR CONDITIONS COVERS THE REGION
EARLY THIS MORNING. FOG WILL BE SLOW TO DISSIPATE THIS MORNING.
SCATTERED SHOWERS ARE EXPECTED TO DEVELOP OVER SOUTHEAST LA AND
SOUTHERN MISSISSIPPI MAINLY THIS AFTERNOON IN THE RIGHT ENTRANCE
QUADRANT OF AN UPPER LEVEL JET WHICH WILL WILL PRODUCE IFR CEILINGS
AND VISIBILITY RESTRICTIONS.

MARINE...
ADVECTION FOG PRODUCED BY WARM MOIST ARE MOVING OVER COOLER COASTAL
WATERS AND TIDAL LAKES IS THE MAIN PROBLEM FOR THIS MORNING.
OTHERWISE LIGHT SOUTHERLY WINDS ARE EXPECTED. A COLD FRONT WILL MOVE
DOWN THE PLAINS TODAY AND THROUGH THE COASTAL WATERS LATE MONDAY
NIGHT AND TUESDAY. STRONG HIGH PRESSURE WILL BUILD BEHIND THE FRONT
WEDNESDAY THROUGH FRIDAY CAUSING SMALL CRAFT CONDITIONS AND ROUGH
SEAS TO DEVELOP BY TUESDAY NIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  71  62  62  38 /  80  90  90  10
BTR  73  64  64  41 /  80  90  90  10
MSY  73  64  67  46 /  80  90  90  30
GPT  72  63  66  45 /  80  90  90  30

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 6 PM TUESDAY FOR THE FOLLOWING ZONES:
     ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
     FELICIANA...IBERVILLE...LIVINGSTON...LOWER
     JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
     BERNARD...LOWER TERREBONNE...ORLEANS...POINTE COUPEE...ST.
     CHARLES...ST. HELENA...ST. JAMES...ST. JOHN THE
     BAPTIST...ST. TAMMANY...TANGIPAHOA...UPPER
     JEFFERSON...UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER ST.
     BERNARD...UPPER TERREBONNE...WASHINGTON...WEST BATON
     ROUGE...AND WEST FELICIANA.

GM...NONE.
MS...FLASH FLOOD WATCH UNTIL 6 PM TUESDAY FOR THE FOLLOWING ZONES:
     AMITE...HANCOCK...HARRISON...JACKSON...PEARL
     RIVER...PIKE...WALTHALL...AND WILKINSON.

GM...NONE.
&&
Hazardous weather outlook, Dec 14, 11:06 AM CST, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1106 AM CST MON DEC 14 2009

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-151200-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY-
IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1106 AM CST MON DEC 14 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS AND FLASH FLOODING...
A FLASH FLOOD WATCH IS IN EFFECT FOR THE EXPECTED RETURN OF HEAVY
RAIN. IN ADDITION...THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
ISOLATED STRONG WIND GUSTS AND OCCASIONAL LIGHTNING THIS AFTERNOON
AND TONIGHT.

RIVER FLOODING...
SEVERAL AREA RIVERS ARE EITHER IN FLOOD OR FORECAST TO RISE TO FLOOD
STAGE. PLEASE REFER TO THE LATEST RIVER FLOOD
WARNINGS...STATEMENTS AND RIVER FORECASTS FOR ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS AND FLASH FLOODING...
THE FLASH FLOOD WATCH WILL CONTINUE THROUGH THE DAYTIME HOURS ON
TUESDAY. STORM RAINFALL TOTALS OF 2 TO 3 INCHES ARE LIKELY ACROSS
MOST OF THE AREA...WITH ISOLATED HIGHER AMOUNTS POSSIBLE.
OCCASIONAL LIGHTNING AND GUSTY WINDS WILL BE POSSIBLE WITH
THUNDERSTORMS DURING THE DAYTIME HOURS.

RIVER FLOODING...
SEVERAL AREA RIVERS WILL REMAIN NEAR TO ABOVE FLOOD STAGE...AND
HEAVY RAINFALL TODAY INTO TUESDAY COULD LEAD TO EVEN HIGHER FLOOD
CRESTS AND POSSIBLY ADDITIONAL RIVERS GOING TO FLOOD BY MID WEEK.
PLEASE REFER TO THE THE LATEST RIVER FLOOD STATEMENTS AND RIVER
FORECASTS FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO RELAY REPORTS OF STREET FLOODING OR
FLASH FLOODING THROUGH TUESDAY TO THE NATIONAL WEATHER SERVICE OR
LOCAL LAW ENFORCEMENT.

24/RR

In the hours before

Local storm report, Dec 14, 2:12 PM CST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
212 PM CST MON DEC 14 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     BLIZZARD         5 ENE GONZALES          30.24N 90.85W
12/14/2009                   ASCENSION          LA   EMERGENCY MNGR

            AMITE RIVER AND SUMMERFIELD ROADS CLOSED TO DUE HEAVY
            RAINFALL.

&&

MEFFERSO
Local storm report, Dec 14, 2:14 PM CST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
214 PM CST MON DEC 14 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     FLASH FLOOD      5 ENE GONZALES          30.24N 90.85W
12/14/2009                   ASCENSION          LA   EMERGENCY MNGR

            AMITE RIVER AND SUMMERFIELD ROADS CLOSED TO DUE HEAVY
            RAINFALL.

&&

MEFFERSO
Local storm report, Dec 14, 2:28 PM CST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
228 PM CST MON DEC 14 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     FLASH FLOOD      3 SE MCCOMB             31.21N 90.43W
12/14/2009                   PIKE               MS   EMERGENCY MNGR

            THE INERSECTION OF RAYBORN AND GUTTER ROADS WAS CLOSED
            DUE TO WATER FLOWING OVER THE ROAD FROM EXCESSIVE
            RAINFALL.

&&

MEFFERSO
Special weather statement, Dec 14, 3:12 PM CST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
312 PM CST MON DEC 14 2009

LAZ034>037-046>050-MSZ068-069-142315-
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-IBERVILLE-
WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-WILKINSON-
AMITE-
INCLUDING THE CITIES OF...NEW ROADS...LIVONIA...
ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER...
PLAQUEMINE...WHITE CASTLE...PORT ALLEN...ADDIS...BRUSLY...
BATON ROUGE...GONZALES...DONALDSONVILLE...DENHAM SPRINGS...
WALKER...CENTREVILLE...WOODVILLE...GLOSTER...LIBERTY...CROSBY
312 PM CST MON DEC 14 2009

...BAND OF HEAVY RAIN MOVING TOWARDS THE BATON ROUGE METROPOLITAN
AREA...

AT 300 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LARGE LINE OF SHOWERS AND THUNDERSTORMS EXTENDING FROM OPELOUSAS
TO NATCHEZ...MOVING SLOWLY TO THE EAST. THE COMBINATION OF THIS
SLOW MOVEMENT AND INTENSE RAIN WILL LIKELY RESULT IN FLOODING
ACROSS MUCH OF THE BATON ROUGE AREA...ESPECIALLY POOR DRAINAGE
AREAS. RAIN RATES OF 1 TO 2 INCHES PER HOUR WILL BE POSSIBLE AS
THIS LINE MOVES THROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 13, 10:27 PM CSTRiver Flood WarningLIXSaint Tammany11 hr
Dec 14, 9:25 AM CSTDense Fog AdvisoryLIXAssumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 6 more95 min
Dec 14, 9:32 AM CSTRiver Flood WarningLIXSaint Helena58 hr
Dec 14, 10:22 AM CSTRiver Flood WarningLIXSaint Tammany35 hr
Dec 14, 10:30 AM CSTFlash Flood WarningLIXAssumption, Lafourche, Saint James3 hr
Dec 14, 11:04 AM CSTAreal Flood AdvisoryLIXJefferson, Orleans, Plaquemines, Saint Bernard, Saint Charles, Saint James and 1 more116 min
Dec 14, 11:58 AM CSTFlash Flood WarningLIXAscension, Livingston3 hr
Dec 14, 12:49 PM CSTFlash Flood WarningLIXLivingston, Saint Helena, Tangipahoa, Washington3 hr
Dec 14, 1:57 PM CSTFlash Flood WarningLIXSaint Tammany, Tangipahoa, Washington3 hr
Dec 14, 3:01 PM CSTAreal Flood AdvisoryLIXPointe Coupee, West Feliciana59 min
Dec 14, 4:44 PM CSTFlash Flood WarningLIXAscension, Assumption, East Baton Rouge, Iberville, Livingston, Saint Helena and 4 more106 min
Dec 14, 5:33 PM CSTFlash Flood WarningLIXWashington57 min
Dec 14, 5:57 PM CSTDense Fog AdvisoryLIXEast Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Helena, Washington and 2 more10 hr
Dec 14, 9:06 AM CSTRiver Flood WarningLIXPearl River6 hr
Dec 14, 2:53 PM CSTAreal Flood AdvisoryLIXAmite, Pike, Walthall, Wilkinson52 min
Dec 14, 4:15 PM CSTRiver Flood WarningLIXPearl River14 hr

Nearby

Flash Flood Warnings in Louisiana, 2009Flash Flood Warnings in Mississippi, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.